It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Mary on February 09, 2000 at 00:06:29:

In Reply to: pediatric epilepsy posted by Granny on February 05, 2000 at 15:49:12:

Our son was recently diagnosed with Epilepsy(in Nov. of 1999) and put on Depakote(125 mg
twice a day). He was also put on Carnitor which is to counteract the possilbe liver damage
that can be caused by this medicine. Our neuro told us that the younger the child on this
medicine the more possible it is to have liver damage side effects. But I believe that this
shows up in the first few months on the drug and that they do blood tests to monitor it. So far
our son's blood tests have come back fine. Our son also experienced stomach aches in the
first couple weeks on the medicine, but as long as he ate the pain went away and he no longer
complains of the stomach aches(which has also increased his appetite some).
Our doctor also told us, as she put it "to let her know if he becomes more naughty". I believe
he has had some behavior changes, but don't know if it's because of the medicine or
because of all he's been through in the last couple months. Our son was placed on this
medicine after a grand mal seizure and has not had any grand mals since, but has possibly
had several petit mals or "starts of seizures" as we call them where he will suddenly jerk forward
as if to fall, but catches himself.

Follow Ups

All times are GMT -7. The time now is 05:35 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!